HomeAnswersObstetrics and Gynecologycontraceptive pillWhy do I have cramps and spotting after taking an I-pill?

What could be the reason for cramps and spotting after taking an I-pill?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At May 13, 2023
Reviewed AtDecember 1, 2023

Patient's Query

Hello doctor,

I took an I-pill and got my period after 14 days. On the 19th day of my cycle, I had unprotected sex till the 28th day of my cycle. I am having cramps and spotting but not having my periods. Kindly suggest.

Hello,

Welcome to icliniq.com.

It is possible that the cramps and spotting you are experiencing could be related to your menstrual cycle, but it is also possible that they could be side effects from the I-pill you took in the last month or related to the unprotected sex you had in this month. The I-pill is a form of emergency contraception that can cause irregular bleeding or spotting as a side effect. It is possible that the bleeding you experienced this month was a result of taking the I-pill, and that your current symptoms are also related to it. However, it is also possible that the unprotected sex you had this month could have led to a pregnancy, and the symptoms you are experiencing now could be early signs of pregnancy. Cramping and spotting can occur during early pregnancy as the fertilized egg implants in the uterus. It is important to take a pregnancy test to rule out the possibility of pregnancy if you are sexually active and experiencing unusual symptoms. Feel free to contact me for further queries. Please rate me if you found my answer helpful.

Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Kanani Darshan Jayantilal
Dr. Kanani Darshan Jayantilal

Family Physician

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Ask your health query to a doctor online

Obstetrics and Gynecology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy